MAUDE Adverse Event Report: TELEFLEX MEDICAL ORTHO. MALLET 2 LB/ 1 LB

TELEFLEX MEDICAL ORTHO. MALLET 2 LB/ 1 LB
Model Number IPN013965
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Instrument broke during procedure while being used.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Instrument broke during procedure while being used.
 
Additional Manufacturer Narrative
Qn# (b)(4).Device history record was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to km68834.(1) sample of km69834 lot b9 (feb 2019) was received for evaluation with a broken plug extractor.The plug extractor is used to clear the inner cannula after a plug has been cut outside of the surgical field.The welded seam between the plug extractor handle and shaft has separated.Visual inspection of the handle noted an impact mark to matches the plug cutter orifice.This impact likely contributed to the broken device.The plug cutter is still functional but the handle for the plug remover hinders removal of a cut plug.Isolated incident with no risk to the patient.(1) sample of km69834 lot b9 (feb 2019) was received for evaluation with a broken plug extractor.The plug extractor is used to clear the inner cannula after a plug has been cut outside of the surgical field.The welded seam between the plug extractor handle and shaft has separated.Visual inspection of the handle noted an impact mark to matches the plug cutter orifice.This impact likely contributed to the broken device.A dimensional inspection was not required as part of this investigation.The plug cutter is still functional but the handle for the plug remover hinders removal of a cut plug.There are no other complaints for this product in the history of sap dating back to 2007.No confirmed complaints were received in this range with the same issue for the product family.Device history record was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to km68834.Isolated incident with no risk to the patient.
 
Event or Problem Description
Instrument broke during procedure while being used.

Brand Name
ORTHO. MALLET 2 LB/ 1 LB
Common Device Name
MALLET
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13632755
Report Number3011137372-2022-00037
Device Sequence Number2174503
Product Code HXL
UDI-Device Identifier24026704272222
UDI-Public24026704272222
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN013965
Device Catalogue NumberKM69834
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown